Ohio, 2010

Winter Storm and Winter Weather in Ohio, December 16, 2010

December 16, 2010 · NWS ILN · 24 events in 24 counties and zones

Low pressure tracked from the southern plains eastward through the Tennessee Valley on Thursday, December 16th. A significant amount of moist air was pulled into the Ohio Valley ahead of this surface low, diminishing significantly as it went further north past the Ohio River.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Low pressure tracked from the southern plains eastward through the Tennessee Valley on Thursday, December 16th. A significant amount of moist air was pulled into the Ohio Valley ahead of this surface low, diminishing significantly as it went further north past the Ohio River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 15, 10:08 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Dec 15, 10:08 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1008 PM EST WED DEC 15 2010

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY
TONIGHT THROUGH THURSDAY. THIS WILL ALLOW FOR SNOW TO OVERSPREAD
THE REGION LATER TONIGHT. THE SNOW WILL CONTINUE INTO
THURSDAY...POSSIBLY MIXING WITH SLEET AT TIMES ALONG AND SOUTH OF
THE OHIO RIVER.

&&

.NEAR TERM /THROUGH THURSDAY/...
SNOW EVIDENT ON RADAR AND SURFACE OBSERVATIONS IS BEGINNING TO
OVERSPREAD THE AREA FROM THE SOUTHWEST. UPDATED FIRST PERIOD OF
ZONES TO INDICATE IMMINENT ARRIVAL OF THE SNOW.

SURFACE LOW PRESSURE CURRENTLY CENTERED OVER THE SOUTHERN PLAINS
WILL PUSH EAST ACROSS THE TENNESSEE VALLEY THROUGH THURSDAY
AFTERNOON. AN ASSOCIATED WEAK 850 MB LOW WILL TRACK EAST ALONG THE
OHIO RIVER...ALLOWING FOR A DEVELOPING LOW LEVEL JET TO NOSE UP
TOWARD OUR AREA LATE TONIGHT INTO THURSDAY MORNING. THIS WILL LEAD
TO INCREASING ISENTROPIC LIFT OVERNIGHT AND A PERIOD OF GOOD LOW
LEVEL CONVERGENCE ACROSS OUR SOUTHERN FA LATE TONIGHT INTO EARLY
THURSDAY. THE STRENGTH OF THE LOW LEVEL JET IS STILL SOMEWHAT IN
DOUBT AND THIS WILL HAVE AN IMPACT ON HOW MUCH WARM AIR ALOFT IS
ABLE TO MAKE IT UP TOWARD OUR AREA. THE MODELS ARE FAIRLY
CONSISTENT KEEPING THE WARM LAYER FAR ENOUGH SOUTH TO ALLOW THE
BULK OF OUR PCPN TO BE ALL SNOW. THAT BEING SAID...THE MODELS
OFTEN UNDERESTIMATE THE STRENGTH OF THE WARM PUSH SO WILL STILL
ALLOW FOR A POSSIBLE MIX OF SLEET ACROSS THE SOUTH...PRIMARILY
ALONG AND SOUTH OF THE OHIO RIVER.

THE 00Z NAM CONTINUES TO HAVE A VERY SHARP CUTOFF TO THE PCPN
ACROSS OUR NORTHERN FA. WOULD NOT BE SURPRISED IF THAT DOES
MATERIALIZE SOMEWHERE ACROSS OUR NORTH...BUT IT IS TOUGH TO
IGNORE THE REMAINING MODELS WHICH ARE ALL A LITTLE FARTHER NORTH
WITH THE BETTER FORCING. THE BEST UVV ALSO CORRELATES WITH THE
FAVORABLE DENDRITIC GROWTH ZONE IN THE 09-15Z TIME FRAME SO THINK
SOME LOCALLY HEAVY SNOW WILL BE POSSIBLE. THIS COUPLED WITH THE
FAIRLY COLD TEMPERATURES IN PLACE ACROSS THE AREA...SHOULD ALLOW
FOR SOME EFFICIENT SNOW GENERATION. ONE OF THE WILD CARDS WILL BE
WHETHER OR NOT WE DO SEE ANY SLEET AND HOW MUCH THIS COULD CUT
INTO SNOW ACCUMULATIONS. HAVE NUDGED UP ACCUMULATIONS ACROSS THE
SOUTH...WITH GENERALLY A 4 TO 6 SWATH ALONG AND SOUTH OF THE OHIO
RIVER. IF WE CAN STAY ALL SNOW DOWN THERE...THESE NUMBERS COULD
BE A LITTLE ON THE LOW SIDE.

WENT AHEAD AND EXTENDED THE WARNING A TIER OF COUNTIES FARTHER FROM
FRANKLIN COUNTY INDIANA OVER TO PIKE COUNTY OHIO. THIS AREA WILL
BE ON THE EDGE OF THE HEAVIER SNOW AND CONFIDENCE THAT THEY WILL
REACH WARNING CRITERIA IS NOT TERRIBLY HIGH...BUT DECIDED TO ERROR
ON THE SIDE OF CAUTION SINCE HEAVIEST SNOW SHOULD BE OCCURRING
DURING THE MORNING RUSH. FOR THAT SAME REASON...WENT WITH AN
ADVISORY FOR THE TIER OF COUNTIES JUST NORTH OF THE WARNING.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
EXPECT DRY CONDITIONS THROUGH FRIDAY NIGHT AS A WEAK SURFACE HIGH
NOSES INTO THE AREA FROM THE WEST. AS DRIER AIR WORKS IN...WILL
ALLOW FOR A GRADUAL DECREASE IN CLOUDINESS THROUGH THE END OF THE
SHORT TERM PERIOD WITH TEMPERATURES REMAINING BELOW NORMAL.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
GENERALLY FOLLOWED A BLEND OF THE 12Z AND 00Z ECMWF ENSEMBLE MEANS
WITH SOME EMPHASIS PLACED ON 12Z ECMWF OPERATIONAL RUN. MEAN EASTERN
NOAM TROUGHING WILL PREVAIL THROUGH MUCH OF THE PERIOD WITH BELOW
NORMAL TEMPS THROUGH NEXT WEEK. MED RANGE MODELS IN RELATIVELY GOOD
AGREEMENT ON A WEAK VORT MAX TO DROP INTO THE REGION MONDAY NIGHT
WITHIN NORTHWESTERLY FLOW ALOFT. THIS MAY ALLOW FOR SOME SCATTERED
PRECIP THOUGH AMOUNTS WILL BE LIGHT. THERMAL PROFILES SUPPORT ALL
SNOW WITH THIS SYSTEM. EASTERN CONUS UPPER TROUGH WILL DEEPEN BEHIND
THIS SYSTEM...AND WENT BELOW GUIDANCE FOR TEMPS THROUGH THE
REMAINDER OF THE WEEK.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
CONDITIONS WILL WORSEN TONIGHT DUE TO APPROACHING WINTER STORM. LOW
PRESSURE FROM THE SOUTHWEST WILL COMBINE WITH ANOTHER DISTURBANCE
FROM THE NORTHWEST TO PRODUCE SNOW. ARRIVAL IS SLOWER THAN MODELS
HAD INDICATED. EXPECT SNOW WITH IFR TO MOVE INTO CVG AND LUK
AROUND 06Z...DROPPING TO LIFR BETWEEN 09Z AND 15Z...WITH
IMPROVEMENT TO MVFR AROUND 18Z WHEN THE SNOW SHOULD END. OTHER
TAF SITES WILL BE FARTHER FROM THE STORM TRACK...BUT IFR TO MVFR
CONDITIONS ARE STILL EXPECTED.

OUTLOOK...MVFR CEILINGS LIKELY INTO FRIDAY MORNING.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 1 PM EST THURSDAY FOR OHZ060>064-
     073-074.
     WINTER STORM WARNING UNTIL 1 PM EST THURSDAY FOR OHZ070>072-
     077>082-088.
KY...WINTER STORM WARNING UNTIL 1 PM EST THURSDAY FOR KYZ089>100.
IN...WINTER WEATHER ADVISORY UNTIL 1 PM EST THURSDAY FOR INZ058-059.
     WINTER STORM WARNING UNTIL 1 PM EST THURSDAY FOR INZ066-
     073>075-080.

&&

SYNOPSIS...JGL
NEAR TERM...CONIGLIO/JGL
SHORT TERM...JGL
LONG TERM...HAWBLITZEL
AVIATION...CONIGLIO
Hazardous weather outlook, Dec 15, 4:55 PM EST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EST WED DEC 15 2010

OHZ026-034-035-042>046-051>056-065-162200-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAIRFIELD-
455 PM EST WED DEC 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

A LOW PRESSURE SYSTEM WILL MOVE SOUTH OF THE OHIO RIVER TONIGHT
INTO THURSDAY. THIS SYSTEM WILL BEGIN TO SPREAD SNOWFALL ACROSS
THE REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOWFALL WILL CONTINUE ACROSS THE AREA DURING THE MORNING HOURS
BEFORE TAPERING OFF DURING THE AFTERNOON HOURS ON THURSDAY. TOTAL
SNOWFALL AMOUNTS WILL BE IN THE 1 TO 2 INCH RANGE WITH THE HIGHER
AMOUNTS FURTHER SOUTH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

OHZ064-074-162200-
PICKAWAY-HOCKING-
455 PM EST WED DEC 15 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ058-059-OHZ060>062-162200-
FAYETTE IN-UNION IN-PREBLE-MONTGOMERY-GREENE-
455 PM EST WED DEC 15 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA AND
MIAMI VALLEY OF OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ050-162200-
WAYNE-
455 PM EST WED DEC 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA.

.DAY ONE...TONIGHT.

A LOW PRESSURE SYSTEM WILL MOVE SOUTH OF THE OHIO RIVER TONIGHT
INTO THURSDAY. THIS SYSTEM WILL BEGIN TO SPREAD SNOWFALL ACROSS
THE REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOWFALL WILL CONTINUE ACROSS THE AREA DURING THE MORNING HOURS
BEFORE TAPERING OFF DURING THE AFTERNOON HOURS ON THURSDAY. TOTAL
SNOWFALL AMOUNTS WILL BE IN THE 2 TO 3 INCH RANGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-162200-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
455 PM EST WED DEC 15 2010

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

OHZ063-073-162200-
FAYETTE OH-ROSS-
455 PM EST WED DEC 15 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter storm, 9 winter weather. Local standard time, as filed.

Winter Storm, Fairfield

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Fairfield forecast zone
Reported by
Public
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

Three and a half inches of snow was measured in both Pickerington and Lancaster.

Winter Storm, Fayette

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Fayette forecast zone
Reported by
Trained Spotter
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

Four and a half inches of snow was measured north of Washington Court House.

Winter Storm, Pickaway

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Pickaway forecast zone
Reported by
Public
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

Four and a half inches of snow was measured north of Washington Court House. Four inches fell in Williamsport and Circleville, while three inches was measured by a spotter in South Bloomfield.

Winter Storm, Hocking

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Hocking forecast zone
Reported by
Public
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

Five inches of snow was reported in Logan.

Winter Storm, Ross

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Ross forecast zone
Reported by
Public
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

Five inches of snow was reported in Chillicothe. A spotter two miles west of the city measured 4.3 inches.

Winter Storm, Butler

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Butler forecast zone
Reported by
Trained Spotter
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

Five and a half inches of snow was reported in Oxford. A mix of public reports and highway department reports in the Hamilton area ranged from 4.5 to 5.3 inches. A member of the public in Middletown measured 5 inches of snow. West of Mason a spotter measured 4.2 inches.

Winter Storm, Hamilton

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Hamilton forecast zone
Reported by
Law Enforcement
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

Four inches of snow was measured in Indian Hill. Five miles northwest of Finneytown 3.6 inches was measured. Three and a half inches were measured in Madeira, Cincinnati, and 5 miles northwest of Cincinnati. Three inches was reported in Norwood and northeast of Cleves.

Winter Storm, Warren

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Warren forecast zone
Reported by
Department of Highways
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

Two miles south of Lebanon, ODOT measured 5.5 inches of snowfall. A NWS employee east of Lebanon measured 5 inches, while another west of Clarksville measured 4.7 inches. A spotter in Maineville measured 3.8 inches.

Winter Storm, Clinton

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Clinton forecast zone
Reported by
NWS Employee
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

An employee 3 west of Wilmington measured 4.5 inches, as did the ODOT garage in town. The NWS office measured 4.2 inches.

Winter Storm, Clermont

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Clermont forecast zone
Reported by
Unknown
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

Three inches of snow was measured in Goshen, northwest of Amelia, and 5 miles south of Milford. The far southeastern part of the county along the Ohio River was estimated to have received over 5 inches of snowfall.

Winter Storm, Brown

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Brown forecast zone
Reported by
Unknown
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

The far southern part of the county along the Ohio River was estimated to have received over 5 inches of snowfall.

Winter Storm, Adams

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Adams forecast zone
Reported by
Public
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

Six inches of snow was reported in both West Union and in Blue Creek.

Winter Storm, Highland

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Highland forecast zone
Reported by
COOP Observer
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

The observer in Hillsboro measured 2.6 inches of snow on the morning of the 16th, and had 6 inches on the following morning.

Winter Storm, Pike

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Pike forecast zone
Reported by
Public
Coordinates
39.077, -83.067 (the zone’s center; the record gives no point)

In Waverly, 5.5 inches of snow was reported. Five miles south-southwest of Piketon the ODOT garage measured 4 inches of snow.

Winter Storm, Scioto

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Scioto forecast zone
Reported by
Public
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

In Rosemount, 7 inches of snow was reported by a member of the public. Scioto county emergency management measured 5.5 inches in Portsmouth and 4.5 inches in Lucasville.

Winter Weather, Darke

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Darke forecast zone
Reported by
Law Enforcement
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

Police in New Madison measured 2.5 inches of snow while 1.5 inches was measured in Greenville.

Winter Weather, Preble

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Preble forecast zone
Reported by
Public
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

In College Corner along the Butler county and Indiana state lines, 4.8 inches of snow was measured. Two and a half inches were measured in Eaton by a trained spotter.

Winter Weather, Miami

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Miami forecast zone
Reported by
Trained Spotter
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

Tipp City received 2.6 inches of snowfall. Five miles northwest of Tipp City and also in Covington, 2 inches were measured.

Winter Weather, Montgomery

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

Two and a half inches of snow fell in Brookville.

Winter Weather, Clark

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Clark forecast zone
Reported by
COOP Observer
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

In Springfield, the cooperative observer measured 1.4 inches in the morning, and had 5 inches of snow on the ground the following day.

Winter Weather, Greene

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

Three inches of snow was reported in Beavercreek, with 2.5 inches measured in Xenia.

Winter Weather, Licking

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Licking forecast zone
Reported by
Trained Spotter
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

Four and a half inches of snow was measured in Hebron.

Winter Weather, Madison

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Madison forecast zone
Reported by
Trained Spotter
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

In Mount Sterling, 3.7 inches of snow was measured.

Winter Weather, Franklin

When
December 16, 12:00 AM EST to 3:00 PM EST
Where
Franklin forecast zone
Reported by
Trained Spotter
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

In both Columbus and Hamburg, 2.5 inches of snow was measured. Worthington reported 1.2 inches and a public report from Dublin came in at an inch.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 272355, 272356, 272357, 272365, 272366, 272367, 272373, 272376, 272398, 272399, 272400, 272401, 272402, 272403, 272404, 272405, 272406, 272407, 272408, 272409, 272410, 272411, 272412, 272413.